Alabama, 2002Heat in Alabama, September 12, 2002
September 12, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 12, 12:29 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 12, 12:29 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
129 PM CDT THU SEP 12 2002
THINGS ARE LOOKING INTERESTING IN THE GULF OF MEXICO. VISIBLE
SATELLITE LOOPS SHOWING A DEFINITE WESTWARD MOVEMENT TO THE SYSTEM...
EVEN THOUGH THE OFFICIAL HURRICANE CENTER FORECAST HAS IT MOVING
NORTHWARD. FOR NOW WILL FOLLOW THE EXPERT FORECAST...SINCE THEYRE
THE EXPERTS...AND HOPE ITS RIGHT. THIS BRINGS DEPRESSION ONSHORE
FRIDAY NIGHT...AND THEN TRACKS IT ACROSS SOUTHEASTERN ALABAMA THROUGH
SATURDAY MORNING. THIS SHOULD BRING A GOOD SHOT OF RAIN TO MY
SOUTHEASTERN ZONES FRIDAY NIGHT AND INTO SATURDAY...WITH RAIN CHANCES
TAPERING OFF THE FURTHER NORTH AND WEST YOU GO.
OF COURSE...IF THE DEPRESSION TRACKS A LITTLE MORE WEST OF THE
CURRENT OFFICIAL TRACK...THEN THE HEAVIEST RAINFALL WILL ALSO HAVE
TO BE ADJUSTED WESTWARD...AND POPS ADJUSTED UPWARD.
NEXT FRONTAL SYSTEM APPROACHES ALABAMA ON SUNDAY...SO WILL CONTINUE
WITH SCATTERED SHOWERS OR STORMS THROUGH THE WEEKEND.
TEMPS ARE A BLEND OF GUIDANCE. PRELIMS FOLLOW.
HSV 064/088 067/085 067 0-12
BHM 067/089 068/085 069 0-33
MGM 068/089 070/088 070 0443
.BHM...NONE.
73
In the hours before
Special weather statement, Sep 12, 12:00 PM CST, 3 hours before
ALZ001>050-121930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT THU SEP 12 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Heat, Montgomery
- When
- September 12, 3:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
The high temperature measured at Dannelly Field was 98 degrees. This temperature tied the previous record high.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Utah, September 12, 2002$3.1 million · 1 event
- Flash Flood in Utah, September 12, 2002$500,000 · 1 event
- Tropical Storm in Florida, September 12 to 14, 2002$100,000 · 6 events
- Tropical Storm in Alabama, September 12 to 14, 2002$90,000 · 4 events
- Hail and Damaging Wind in New Mexico, September 12, 2002$35,000 · 1 in hail · 5 events
- Flash Flood in New Mexico, September 12, 2002$40,000 · 1 event
- Flash Flood in Utah, September 12, 2002$25,000 · 1 event
- Flash Flood in Colorado, September 12, 2002$25,000 · 1 event
- Damaging Wind in Pennsylvania, September 12, 20022 injured · $5,000 · 1 event
- Flash Flood in Utah, September 12, 2002$20,000 · 1 event
- Tornado and Hail in Colorado, September 12, 2002F0 · 7 events
- High Wind in Alaska, September 12 to 14, 20023 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315746.